MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 4-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP218H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a skin tumor removal procedure on an unknown date and suture was used.During use on the patient it was noted that the needle broke suddenly.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).Upon visual inspection of the image submitted for evaluation, a broken needle of product code vcp218h was observed.As part of our quality process, the manufacturing records for this lot serial number were reviewed and manufacturing standards were met prior to the release of this lot.No conclusion could be reached as to the cause of the reported complaint as the sample was not returned for analysis.As part of ethicon's quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring of complaint information for potential safety signals is conducted through complaint trends as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were all needle fragments successfully removed from the patient during this single procedure? how was it determined that the needle fragments were removed entirely (ex.X-ray, ct, etc)? were there any patient consequences as a result of this quality issue? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name: irgacare.Active ingredient(s): triclosan.Dosage form: suture/solid/parenteral.Strength: 275 g /m.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) date sent to the fda: 03/07/2022 h6 component code: g07002 - device not returned this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Photo analysis: upon visual inspection of the image submitted for evaluation, a broken needle of product code vcp218h was observed.To prevent this type of damage: hold the needle in an area one-third (1/3) to one-half (1/2) the distance from the end of the accessory to the tip.As part of our quality process, the manufacturing records for this lot serial number were reviewed and manufacturing standards were met prior to the release of this lot.No conclusion could be reached as to the cause of the reported complaint as the sample was not returned for analysis.As part of quality process, all devices are manufactured, inspected and released to approved specifications.The following information was requested, but unavailable: were all needle fragments successfully removed from the patient during this single procedure? how was it determined that the needle fragments were removed entirely (ex.X-ray, ct, etc)? were there any patient consequences as a result of this quality issue? -------------------- all answers above are unobtainable.Once there is any update, we will update the information.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 275 ¿g/m.

Brand Name
VCL+ UD 27IN 4-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905 4403
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13446434
Report Number2210968-2022-00832
Device Sequence Number19913859
Product Code GAM
UDI-Device Identifier10705031051706
UDI-Public10705031051706
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberVCP218H
Device Catalogue NumberVCP218H
Device Lot NumberRD2AER
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer02/06/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale